Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 264, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 19, 2000, 7:31 PM EDT for Duval County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 2000, 7:31 PM EDT (23:31 UTC)
- Expired
- Aug 19, 2000, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Duval County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 192332 SVRJAX FLC031-200000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 731 PM EDT SAT AUG 19 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 800 PM EDT * AT 725 PM EDT THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL AROUND HIGHLANDS...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 800 PM EDT... ARLINGTON AND RIVERSIDE... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3036 8151 3030 8170 3013 8161 3016 8141 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:40 PM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 19, 1:40 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT SAT AUG 19 2000 CURRENT...SATELLITE...SURFACE ANALYSIS...AND RADAR DATA SHOWED THAT SEVERAL WEAK WAVES HAD DEVELOPED ALONG THE FRONT WHICH EXTENDED ACROSS SOUTHERN ALABAMA AND SOUTHERN GEORGIA. THIS COMBINED WITH AN UPPER RIDGE WHICH HAD ITS AXIS ACROSS NORTHERN FLORIDA...HAD SLOWED THE MOVEMENT OF THE FRONT. THE RIDGE AXIS ALSO ACTED TO INHIBIT THE CONVECTIVE ACTIVITY ACROSS THE NORTHEASTERN FLORIDA/SOUTHEASTERN FLORIDA AREA. THE MODELS ARE IN GOOD AGREEMENT AND AGREE THAT THE CONVECTIVE ACTIVITY SHOULD BEGIN TO PICKUP ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT AS THE RIDGE AXIS WEAKENS AND THE FRONT RESUMES ITS SOUTHWARDS PUSH. MODEL SOUNDINGS SHOW AN INCREASE IN PW. TO AROUND 2.0 INCHES LATER THIS AFTERNOON AND TONIGHT...AND WITH A LOW LEVEL EAST TO SOUTHEAST FLOW BEHIND THE FRONT...THEY KEEP PWS. IN THE 1.75 TO 2.0 INCH RANGE THROUGH MONDAY. FAN AND FWC POPS SO WILL USE A COMBINATION FOR THIS PACKAGE. WILL GENERALLY GO WITH CHANCE POPS TONIGHT THROUGH MONDAY. WILL STRESS THUNDERSTORMS TONIGHT WITH FRONT IN THE AREA...AND GO MORE WITH SHOWERS WITH EASTERLY FLOW ACROSS THE AREA SUNDAY THROUGH MONDAY. WITH EASTERLY FLOW EXPECTED...WILL SHAVE A FEW DEGREES OF THE MAX TEMPERATURES AND GO WITH HIGHS NEAR 90 INLAND AND IN THE MID AND UPPER 80S COASTAL SUNDAY. PRELIM AMG 75/91/70/87 3454 SSI 76/H84/74/83 3554 JAX 76/91/74/89 3554 GNV 73/91/72/89 3535 33 .JAX.. .FL...NONE. .GA...NONE. SCOTT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 25 min |
| Aug 19, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 38 min |
| Aug 19, 6:15 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.